Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can suntan lotion cause bumpy red rashes over the body?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
Thanks. I was in Las vegas last week, and used my friend's suntan lotion. I think it was old. It felt weird. I ended up with a bumpy red rash on my face which has gone away, but now it has spread to my arms and legs. Very itchy, almosy painful. I tried Benadryl, Allegra, Lanacain, and even calamide lotion. Nothing works. It continues to flare up..
Posted Wed, 25 Apr 2012 in Sun Burn
Answered by Dr. Tulasi Raman.P 34 minutes later

Thanks for your query.

As you have definite history of hypersensitivity (Hay Fever). It is possible that this also due to hypersensitivity reaction.

In such cases anti-histaminics, anti-allergic may not help. You need to suppress the overall hypersensitivity in your body. This can be achieved only by systemic steroids.

So I suggest you to consult your doctor or dermatologist for the same who may after examining you may start you on a short course of systemic steroids.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor